MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diopter: +20.00.Concomitant: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Method: evaluation method: lens work order search.Results: evaluation results: a lens work order search revealed no similar complaint within the work order.Visual inspection of the returned product found half of optic and half of one plate haptic remain.One whole and half of plate haptic along with half of optic is torn off and missing.Lens was returned in liquid.Conclusions: (user error caused or contributed to event): based on the complaint history, work order search and the evaluation of the returned product, it was determined that the root cause of this event was due to loading error.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cc4204a +20.00 diopter collamer single piece lens in the patient's right eye.Lens torn while loading, but not noted until lens was put in eye.The lens was removed, the incision was not enlarged.Backup lens, same model and size was implanted.No suture required.There was no patient injury.Cause of lens tear was loading error.
 
Additional Manufacturer Narrative
Correction: a lens work order search revealed there was one similar complaint within the work order.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5464812
Report Number2023826-2016-00203
Device Sequence Number10882218
Product Code HQL
UDI-Device Identifier00841542102391
UDI-Public(01)00841542102391(17)171031
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2016
Supplement Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR